Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 210, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2015, 9:51 AM CDT for 4 counties in Mississippi. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 9:51 AM CDT (14:51 UTC)
- Expired
- Aug 7, 2015, 10:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:53 AM CDT | TSTM WND DMG | Oxford, MS | TREES DOWNED ON POWERLINES CAUSED SEVERAL POWER OUTAGES IN OXFORD |
| Aug 7, 9:55 AM CDT | TSTM WND DMG | Oxford, MS | EMERGENCY MANAGER OF OXFORD REPORTS SEVERAL TREES DOWN ACROSS CITY ROADS...CLEANUP IN PROGRESS. |
| Aug 7, 9:55 AM CDT | TSTM WND DMG | Oxford, MS | OXFORD EM REPORTS SEVERAL TREES DOWN ACROSS CITY ROADS...CLEANUP IN PROGRESS. |
| Aug 7, 9:58 AM CDT | TSTM WND DMG | S Oxford, MS | TREE DOWN ON OLD TAYOR ROAD AT THE MARK APARTMENTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS54 KMEG 071451
SVRMEG
MSC013-017-071-115-071530-
/O.NEW.KMEG.SV.W.0210.150807T1451Z-150807T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
951 AM CDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 1030 AM CDT
* AT 949 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OXFORD...
MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC. AT 939 AM...A 61 MPH WIND GUST WAS MEASURED 2
MILES NORTH OF OXFORD WITH SEVERAL TREES UPROOTED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...PONTOTOC...HOLLY SPRINGS NATIONAL FOREST...BRUCE...
VARDAMAN...HOULKA...TULA...TROY...DENMARK...CAMBRIDGE...RANDOLPH...
PARIS...PYLAND...BANNER...THAXTON...NEW HOULKA...ALGOMA...TAYLOR...
TOCCOPOLA AND SAREPTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3433 8962 3440 8948 3450 8934 3444 8924
3438 8924 3438 8915 3417 8882 3407 8882
3380 8920
TIME...MOT...LOC 1449Z 315DEG 48KT 3435 8946
HAIL...<.75IN
WIND...60MPH
$$
TVT2 follow-up statements
294
WWUS54 KMEG 071510
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 AM CDT FRI AUG 7 2015
MSC013-017-071-115-071530-
/O.CON.KMEG.SV.W.0210.000000T0000Z-150807T1530Z/
CHICKASAW MS-CALHOUN MS-LAFAYETTE MS-PONTOTOC MS-
1010 AM CDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHWESTERN CHICKASAW...NORTHEASTERN CALHOUN...SOUTHEASTERN
LAFAYETTE AND PONTOTOC COUNTIES...
AT 1006 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...OR
15 MILES WEST OF PONTOTOC...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 1000 AM...LAYFAYETTE COUNTY
EMERGENCY MANAGEMENT REPORTED A TREE DOWN ON OLD TAYLOR ROAD SOUTH
OF OXFORD.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PONTOTOC...BRUCE...VARDAMAN...HOULKA...TULA...TROY...DENMARK...
RANDOLPH...PARIS...PYLAND...BANNER...THAXTON...NEW HOULKA...ALGOMA...
TAYLOR...TOCCOPOLA...SAREPTA...LOYD...SPRINGVILLE AND BUCHANNAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3429 8959 3437 8937 3446 8927 3444 8924
3438 8924 3438 8915 3417 8882 3407 8882
3380 8920
TIME...MOT...LOC 1506Z 315DEG 48KT 3419 8926
HAIL...<.75IN
WIND...60MPH
$$
TVT051
WWUS54 KMEG 071530
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CDT FRI AUG 7 2015
MSC013-017-071-115-071540-
/O.EXP.KMEG.SV.W.0210.000000T0000Z-150807T1530Z/
CHICKASAW MS-CALHOUN MS-LAFAYETTE MS-PONTOTOC MS-
1030 AM CDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHICKASAW...
NORTHEASTERN CALHOUN...SOUTHEASTERN LAFAYETTE AND PONTOTOC COUNTIES
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN MISSISSIPPI.
LAT...LON 3429 8959 3437 8937 3446 8927 3444 8924
3438 8924 3438 8915 3417 8882 3407 8882
3380 8920
TIME...MOT...LOC 1528Z 315DEG 48KT 3419 8926
$$
TVTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:03 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 7, 6:03 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
603 AM CDT FRI AUG 7 2015
.DISCUSSION... /ISSUED 448 AM CDT FRI AUG 7 2015/
PRIMARY WEATHER STORY AS WE HEAD INTO THE WEEKEND WILL BE THE
HEAT.
EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL RIDGE
CENTERED OVER TX. NORTHWEST FLOW ALOFT PREVAILED OVER THE MIDSOUTH...
NEAR THE NORTHEAST PERIPHERY OF THE RIDGE. SCATTERED STORMS WERE
NOTED ON RADAR OVER OVER SOUTHERN MO. THESE STORMS WILL LIKELY
MOVE OR DEVELOP SOUTHEAST ALONG AN 850MB FRONT...EXTENDING
SOUTHEAST INTO INTO NORTH MS THIS MORNING. AS WE MOVE INTO THE
EARLY AFTERNOON... MIDLEVEL THICKNESS FIELDS SUGGEST ISOLATED
STORMS MAY FAVOR A MORE SOUTHERLY MOVEMENT THROUGH THE DELTA.
THE AFOREMENTIONED UPPER RIDGE WILL PUSH EAST TONIGHT...PUSHING
THE NORTHWEST FLOW ALOFT TO THE EASTERN HALF OF TN. THE MIDSOUTH
WILL REMAIN UNDER THE EASTERN LOBE OF THE UPPER RIDGE THROUGH
EARLY MONDAY. THE HEAT ADVISORY SOUTHWEST OF MEMPHIS TODAY WILL
LIKELY NEED EXPANDING TO THE NORTH AND EAST ON SATURDAY.
SUNDAY WILL LIKELY BRING THE WARMEST TEMPS OF THE WEEK. BLENDED
MOS HAS BEEN SUGGESTING SUNDAY MAX TEMPS IN THE UPPER 90S/NEAR 100
FOR SEVERAL MODEL RUNS. DEWPOINTS...WHICH PLAY A LARGE ROLE IN
HEAT INDEX...REMAIN MORE OF A FORECAST CHALLENGE. GIVEN THE RECENT
RAINFALL...EVAPOTRANSPIRATION WILL BE GREATER THAN WHAT IS TYPICAL
FOR EARLY AUGUST. SUSPECT MOS DAYTIME DEWPOINTS MAY BE SEVERAL
DEGREES TOO COOL...AS WAS THE CASE IN THE LATE JULY HEAT WAVE. AT
THIS TIME... A HEAT ADVISORY APPEARS PROBABLE FOR MOST IF NOT ALL
OF THE MIDSOUTH ON SUNDAY...WITH AREAS NEAR AND WEST OF THE MS
RIVER POSSIBLY REACHING EXCESSIVE HEAT WARNING CRITERIA.
GFS AND ECMWF REMAIN IN AGREEMENT IN DROPPING A WEAK UPPER TROF
THROUGH THE GREAT LAKES AND OHIO VALLEY MONDAY. THIS WILL
SUPPRESS HEIGHTS OVER THE MIDSOUTH... PARTICULARLY MONDAY NIGHT
INTO EARLY TUESDAY. A SURFACE COLD FRONTAL PASSAGE EARLY TUESDAY
SHOULD EASE EXCESSIVE HEAT CONCERNS OVER THE MIDSOUTH. IN THE
INTERIM...SCATTERED THUNDERSTORMS ON MONDAY MAY ALSO BRING
LOCALIZED RELIEF FROM THE HOT TEMPERATURES.
FOR THE WEDNESDAY THROUGH FRIDAY PERIODS... NORTHERLY FLOW ALOFT
SHOULD PREVAIL...AS THE UPPER RIDGE RETROGRADES TO THE SOUTHERN
HIGH PLAINS AND SOUTHERN ROCKIES. LOWER DEWPOINTS AND SLIGHTLY
BELOW NORMAL DAYTIME TEMPS APPEAR IN STORE FOR THE MIDSOUTH...
BEFORE THE UPPER RIDGE BUILDS EAST OVER THE FOLLOWING WEEKEND.
PWB
&&
.AVIATION...
12Z TAF SET
THUNDERSTORM COMPLEX PUSHING INTO NE AR AT THIS TIME. LATEST HRRR
SHOWS THIS COMPLEX PUSHING THROUGH THE MIDSOUTH BEFORE DYING OUT
AROUND MIDDAY. HAVE ADDED TEMPO GROUPS TO KJBR...KMEM...AND KMKL
AS A RESULT. JUST KEPT VCTS WORDING AT KTUP AFTER 18Z AS NOT AS
CONFIDENT ON IF THE COMPLEX WILL HOLD TOGETHER TO REACH THERE.
SOME REDEVELOPMENT MAY ALSO OCCUR AROUND KTUP IN THE AFTERNOON.
LOW CIGS/VSBYS WILL OCCUR WITH THE COMPLEX. OTHERWISE...OTHER THAN
SOME PATCHY FOG...VFR CONDITIONS ARE EXPECTED OVER THE REST OF THE
PERIOD. WINDS WILL GENERALLY BE LIGHT AND VARIABLE THROUGH THE
PERIOD.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LEE
AR-PHILLIPS.
MO...NONE.
MS...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
COAHOMA-QUITMAN-TALLAHATCHIE-TUNICA.
TN...NONE.
&&Hazardous weather outlook, Aug 7, 6:31 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 631 AM CDT FRI AUG 7 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 631 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF EASTERN ARKANSAS AND NORTHWEST MISSISSIPPI THIS AFTERNOON AND EARLY EVENING. HEAT INDICES OVER THE ADVISORY AREA WILL LIKELY WARM IN EXCESS OF 105 DEGREES. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS SOUTHWEST OF A WALNUT RIDGE ARKANSAS TO MEMPHIS TO TUPELO MISSISSIPPI LINE. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDICES WILL LIKELY EXCEED 105 DEGREES OVER A LARGE PORTION OF THE MIDSOUTH SATURDAY THROUGH MONDAY. HEAT INDICES MAY EXCEED 110 DEGREES SUNDAY AFTERNOON...NECESSITATING AN EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Aug 7, 7:46 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 AM CDT FRI AUG 7 2015
ARZ027-035-036-048-071330-
ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-POINSETT AR-
746 AM CDT FRI AUG 7 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 830 AM CDT FOR...
NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
WESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
AT 746 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR HICKORY RIDGE...OR 14 MILES NORTHWEST OF WYNNE...
MOVING SOUTHEAST AT 75 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN ST. FRANCIS...WESTERN CRITTENDEN...CROSS AND
SOUTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3554 9104 3560 9081 3535 9053 3507 9049
3499 9104 3511 9105
TIME...MOT...LOC 1246Z 333DEG 67KT 3540 9094Local storm report, Aug 7, 8:18 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 AM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM TSTM WND DMG 3 W WYNNE 35.23N 90.84W
08/07/2015 CROSS AR FIRE DEPT/RESCUE
TREE DOWN WEST OF WYNNE ON HWY 64 NEAR HWY 93
&&
JPMSpecial weather statement, Aug 7, 9:18 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 AM CDT FRI AUG 7 2015
MSZ012-013-071500-
LAFAYETTE MS-PANOLA MS-
918 AM CDT FRI AUG 7 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1000 AM CDT FOR...
LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
EASTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 918 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER SARDIS...OR 10 MILES SOUTH OF SENATOBIA...MOVING
SOUTHEAST AT 40 MPH.
${REPORT2}
PEOPLE IN LAFAYETTE AND EASTERN PANOLA COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3418 8951 3419 8951 3419 8962 3421 8985
3447 9005 3455 8984 3455 8948 3451 8944
3451 8929 3450 8925 3416 8925
TIME...MOT...LOC 1418Z 320DEG 36KT 3448 8991The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:27 AM CDT | Heat Advisory | MEG | Calhoun, Chickasaw, Coahoma, Lafayette, Monroe, Panola and 6 more | 48 hr |
| Aug 7, 8:09 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 51 min |
| Aug 7, 8:22 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 23 min |
| Aug 7, 8:31 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 44 min |
| Aug 7, 8:42 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 28 min |
| Aug 7, 8:56 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 34 min |
| Aug 7, 9:18 AM CDT | Special Weather Statement | MEG | Lafayette, Panola | 42 min |
| Aug 7, 10:23 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.